Tegretol?

TeriAdele

New
Messages
10
Reaction score
0
Points
0
So today my doctor started me on Tegretol as Lamictal was not controlling my seizures. I've never been on Tegretol and in 4 weeks my doctor will remove my Lamictal as she prefers me to just be on one medication.

The questions I'm asking is; does it cause weight gain? That's a major issue for me as I'm already overweight (trying to shift it but no such look so far) I know that one of the side effects is feeling nauseous so I thought that would cause a loss of appetite?

Is it an effective medication? Lamictal managed to make me go 18 months without a seizure, so is this one as good as Lamictal or better?

Thank you in advance :)
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,777
Reaction score
231
Points
173
Hi TeriAdele, -- Tegretol has been around for a while, and is an effective med for many folks. It's not generally associated with dramatic weight change, so that bodes well for you as well. That said, everyone reacts differently to the meds so there's no way to say for sure what your experience will be.

This link will take you to CWE threads that discuss Tegretol:
http://www.coping-with-epilepsy.com/forums/tags/tegretol.html

You might find this link helpful as well:
http://www.askapatient.com/viewrating.asp?drug=16608&name=TEGRETOL
 

Belinda5000

Account Closed
Inactive
Messages
2,241
Reaction score
0
Points
0
TeriADele,
Tegretol I've been on this drug since 1975 and it's never caused to gain weight.

Tegretol is one of few meds that works to try control my sz's.

I couldn't say a thing about Lamictal I'm allergic to it.
 
Top